Virginia, 2025

Winter Storm and Winter Weather in Virginia, February 11 to 12, 2025

February 11 to 12, 2025 · NWS LWX · 38 events in 29 counties and zones

An area of surface low pressure tracked across North Carolina with the upper level system across the Northeast. Favorable jet dynamics produced a swath of 4 to 12 inches of snow across the state.

Where it happened

Every event with a place to put it; 38 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

An area of surface low pressure tracked across North Carolina with the upper level system across the Northeast. Favorable jet dynamics produced a swath of 4 to 12 inches of snow across the state. The higher amounts of 8 to 12 inches were along a line from Highland County along the I-64 corridor towards King George County where frontogenetic banding set up. Snow rates in this area exceeded 1 inch an hour at times. As the system pulled away during the morning of February 12, light snow mixed with freezing drizzle developed over parts of central VA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 11, 9:49 AM EST, 11 minutes earlier.

Area forecast discussion, Feb 11, 9:49 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
949 AM EST Tue Feb 11 2025

.SYNOPSIS...
High pressure will shift offshore later today. A surface low
pressure system brings accumulating snow today through tonight.
Precipitation lulls Wednesday morning before another low
pressure system brings additional wintry precipitation Wednesday
afternoon through Wednesday night. A cold front crosses the
area Thursday afternoon. High pressure builds overhead Friday
before low pressure brings precipitation chances to the area for
the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
MORNING UPDATE: For the near term portion of the forecast,
things remain largely unchanged at this point, especially in
regards to final snow amounts, etc. Snow is just now beginning
in our southern areas, which is right in line with the later
portion of the onset timing we have been briefing thus far.
Still expecting snow to begin in the early afternoon hours
across northern VA into the metros.

Current temperatures in the low 30s and dew points in the teens
to low 20s are right on track with the forecast, so precipitation
type should be all snow for much of the event as expected. See
below for more info from the previous forecast, as the thoughts
below remain unchanged.

PREVIOUS DISCUSSION: Models remain in remarkable good agreement
this morning with sfc features and thermal profiles. In
addition, NUCAPS data from a 0639Z NOAA-21 pass showed 925 and
850 temps right on track with model fields. This raises
confidence in the fcst for a decent snow event across the region
today through tonight. The only noticeable trend was a trend
toward less mixing and higher QPF totals across the southern
areas which results in slightly higher snow totals in those
areas. Don't think there will be any freezing rain with this
event, except perhaps across the southern tip of Nelson County,
but expect snow to mix with sleet across far southern areas.
While this may limit snow totals a bit, higher QPF totals will
offset that. Low-levels are currently very dry with wet-bulb
temperatures well below freezing. Therefore, expect p-type to be
all snow everywhere at onset. Across the Baltimore and
Washington metro areas, expect the most impactful snow to be
after sunset since snow intensity will be light during the
afternoon. Expect a swath of 3-6 inches south of I-70 and 6-8
inches across southern areas. The precip will be exiting after
09Z Wed.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MORNING UPDATE: First low pressure will be exiting the area
after daybreak Wed with much of the area remaining under a mid-
level dry slot. At this point, impactful wintry precipitation
will largely come to an end for several hours for. However,
low-levels below 700 mb will remain saturated and with a light
NE flow, this will likely result in areas of drizzle or
freezing drizzle depending on surface temperatures, and even
some occasional light snow or sleet if any heavier elements of
precipitation are able to develop. This seems most likely over
the Potomac Highlands and areas west, as hi-res guidance is
really keying in on some more shower features as moisture taps
into just a little bit of instability. Have kept POPs higher out
in this region during this time, while subsequently lowering
them further east. In those areas further east, just a great
deal of uncertainty with just how much it will actually be
precipitating after the early morning hours, but did at least
keep chance POPs in there, until the later system arrives.

Steady precipitation begins to develop again Wednesday afternoon
in response to strengthening warm advection ahead of low pressure
tracking across Ohio into the eastern Great Lakes. This will be
a freezing rain to rain event as there is a prominent warm nose
shown in the model guidance, with the higher elevations being
at greatest risk of significant icing. Winter Storm Watches
remain in effect for these areas, and will likely be upgraded,
at least for portions of those areas, by this afternoon. Areas
along the spine of the Blue Ridge, the Allegheny Front, and even
the ridges across western Augusta and Rockingham counties could
see in excess of a quarter-inch of ice during this time.

Precipitation should exit the area early Thursday, except
perhaps across southern MD, but by this time it should be well
above freezing. Winds will then become the main concern heading
into Thursday afternoon, with gusts of 20 to 30 mph for areas
west of the Blue Ridge (closer to 40 mph on the ridges). As of
right now, we should fall just short of Wind Advisory criteria,
but it is going to be close. There has been a bit of an uptick
in winds speeds in recent guidance, and if this is realized
after a heavy, wet snow and significant icing, power outage may
become a real concern in the mountains.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As the previous system moves off, high pressure builds in briefly on
Friday. With NW flow behind the cold front, high temperatures only
reach the 30s to low 40s for most of the area, and linger in the 20s
and 30s in the mountains. Mostly sunny skies are expected through
the afternoon, then clouds increase late ahead of the next system.
Lows will be in the 20s.

Energy ahead of an upper shortwave arrives on Saturday, kicking off
a wet weekend of rain and snow for Saturday and Sunday. Rain appears
to be the dominant precip type for this system, with highs on
Saturday in the 40s to low 50s (and up to the mid 50s by Sunday
morning). Snow could mix in early Saturday before temperatures warm
up, and CAA kicks in behind the cold front Sunday, allowing for a
mix with/transition to snow primarily along/west of the Blue Ridge
by Sunday evening. Precip is expected to be winding down before sub-
freezing temps can reach the DC/Baltimore metro area, but some
flakes could mix in before precip ends completely Sunday night.

The main concern with the weekend system is actually flooding. A
steady rain of about 1-1.25" after recent snow could cause
significant rises in small rivers and creeks, especially in our
western/mountainous zones that have received several rounds of snow
recently.

Behind the system, strong NW winds are expected Sunday into Monday.
Sustained winds 15-20 mph are expected with gusts 35-40 mph
possible, and higher along the ridges. Winds gradually diminish
on Monday as high pressure builds in.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Snow develops during the afternoon across the main terminals,
except earlier at CHO, where light snow is already being
observed at this time. Expect conditions to deteriorate rapidly
as we approach sunset with VLIFR conditions expected. While
steady snow ends by 12Z Wed.

A very low overcast will persist with VLIFR cigs throughout the
day on Wednesday, along with patchy light precipitation. For
areas that remain below freezing, this could be in the form of
freezing drizzle, or even light flurries.

Mainly rain Wednesday night with LLWS and some reductions in
VSBY as a front pushes through the area.

Drying out on Thursday with NW winds gusting up to 25kt Thu
afternoon.

VFR conditions are expected on Friday with light NW flow becoming
southerly overnight. Rain and rain/snow mix move in on Saturday with
the next system, likely bringing sub-VFR conditions into Sunday.
Snow could mix in early Saturday and late Sunday but otherwise rain
is expected to be the dominant precip type (except maybe for
MRB).

&&

.MARINE...
Winds remain light today ahead of an approaching winter weather
system. Snow is expected to develop this afternoon as the low
moves closer to our area.

As this low passes just to our southeast tonight, winds will
pick up out of the northeast, reaching SCA criteria for lower
portions of the waters across the Bay and lower Potomac. SCAs
have been issued for this time period.

In the wake of a cold front on Thursday, winds sharply increase
out of the NW, with SCA conditions expected.

Northwest winds Friday gradually diminish and become southerly by
Friday night. SCAs may be needed starting Saturday night as winds
increase ahead of an approaching cold front.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Winter Storm Warning from 1 PM this afternoon to 7 AM EST
     Wednesday for DCZ001.
MD...Winter Weather Advisory from 3 PM this afternoon to 7 AM EST
     Wednesday for MDZ006-008-011-507-508.
     Winter Storm Warning from 1 PM this afternoon to 7 AM EST
     Wednesday for MDZ013-014-016>018-503>506.
     Winter Weather Advisory until 7 AM EST Wednesday for MDZ001-
     501-502.
     Winter Storm Watch from Wednesday afternoon through late
     Wednesday night for MDZ001-501.
     Winter Weather Advisory from 1 PM this afternoon to 7 AM EST
     Wednesday for MDZ003>005.
VA...Winter Storm Warning from 1 PM this afternoon to 7 AM EST
     Wednesday for VAZ053>055-057-505-506-526-527.
     Winter Weather Advisory until 7 AM EST Wednesday for VAZ028-
     031.
     Winter Storm Watch from Wednesday afternoon through late
     Wednesday night for VAZ503-504-507-508.
     Winter Storm Warning until 7 AM EST Wednesday for VAZ025-026-
     036>039-050-056-503-504-507-508.
     Winter Storm Warning until 7 AM EST Wednesday for VAZ027-029-
     030-040-051-501-502.
WV...Winter Weather Advisory until 7 AM EST Wednesday for
     WVZ050>053-503-504.
     Winter Storm Watch from Wednesday afternoon through late
     Wednesday night for WVZ501-503-505.
     Winter Storm Warning until 7 AM EST Wednesday for WVZ505-506.
     Winter Storm Warning until 7 AM EST Wednesday for WVZ055-501-
     502.
MARINE...Winter Weather Advisory from 3 PM this afternoon to 7 AM EST
     Wednesday for ANZ530.
     Small Craft Advisory from 9 PM this evening to 7 AM EST
     Wednesday for ANZ532>534-537-540>543.

&&

SYNOPSIS...LFR
NEAR TERM...LFR/CJL
SHORT TERM...LFR/CJL
LONG TERM...CAS
AVIATION...LFR/CJL/CAS
MARINE...LFR/CJL/CAS
Hazardous weather outlook, Feb 11, 4:38 AM EST, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
438 AM EST Tue Feb 11 2025

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-121000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
438 AM EST Tue Feb 11 2025

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

A Winter Storm Warning is in effect for the Washington
Metropolitan area as well as southern Maryland and the Virginia
Piedmont this afternoon through 7 AM Wednesday. Heavy snow will
make travel very difficult during this time.

A Winter Weather Advisory is in effect for the Baltimore
Metropolitan area and northeast Maryland from 3 PM today through
7 AM Wednesday. Snow covered and slippery roads are expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Winter Storm Warning is in effect for the Washington
Metropolitan area as well as southern Maryland and the Virginia
Piedmont continues through 7 AM Wednesday. Heavy snow will make
travel very difficult during this time.

A Winter Weather Advisory is in effect for the Baltimore
Metropolitan area and northeast Maryland continues through 7 AM
Wednesday. Snow covered and slippery roads are expected.

Moderate to heavy rainfall is possible Saturday through Sunday.
The rain combined with melting snow may lead to instances of
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-121000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
438 AM EST Tue Feb 11 2025

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

A Winter Storm Warning is in effect for northern and central
Virginia as well as portions of the Potomac Highlands of Virginia
and West Virginia today through early Wednesday. Heavy snow will
make travel very difficult during this time.

A Winter Weather Advisory is in effect for the northern Shenandoah
Valley, eastern West Virginia Panhandle, and northern Maryland
this afternoon through early Wednesday. Snow covered and slippery
roads are expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Winter Storm Warning is in effect for northern and central
Virginia as well as portions of the Potomac Highlands of Virginia
and West Virginia continues through 7 AM Wednesday. Heavy snow
will make travel very difficult during this time.

A Winter Weather Advisory is in effect for the northern Shenandoah
Valley, eastern West Virginia Panhandle, and northern Maryland
continues through 7 AM Wednesday. Snow covered and slippery roads
are expected.

A Winter Storm Watch is in effect for the northern and central
Virginia Blue Ridge Mountains from 3 PM Wednesday through 3 AM
Thursday. Significant ice accumulations around one-quarter of an
inch are possible. Elsewhere, a wintry mix may cause additional
snow and ice accumulation late Wednesday afternoon through
Wednesday night, especially across northern Maryland, and
near and west of the Blue Ridge Mountains.

Moderate to heavy rainfall is possible Saturday through Sunday.
The rain combined with melting snow may lead to instances of
flooding. Flooding may get into the mainstem rivers Sunday through
Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-121000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
438 AM EST Tue Feb 11 2025

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

A Winter Storm Warning is in effect for Grant, Pendleton, and
Highland Counties this morning through early Wednesday. Heavy
snow will make travel very difficult during this time.

A Winter Weather Advisory is in effect for Garrett, Allegany, and
Mineral Counties this morning through early Wednesday. Snow
covered and slippery roads are expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Winter Storm Warning is in effect for Grant, Pendleton, and
Highland Counties continues through early Wednesday. Heavy snow
will make travel very difficult during this time.

A Winter Weather Advisory is in effect for Garrett, Allegany, and
Mineral Counties continues through early Wednesday. Snow covered
and slippery roads are expected.

A Winter Storm Watch is in effect for locations along and west of
the Allegheny Front as well as eastern Highland County from 3 PM
Wednesday through 3 AM Thursday. Significant ice accumulations
around one-quarter of an inch are possible.

Moderate to heavy rainfall is possible Saturday through Sunday.
The rain combined with melting snow may lead to instances of
flooding. Flooding may get into the mainstem rivers Sunday through
Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 winter storm, 12 winter weather. Local standard time, as filed.

Winter Storm, Augusta

When
February 11, 10:00 AM EST to February 12, 6:33 AM EST
Where
Augusta forecast zone
Reported by
Trained Spotter
Coordinates
38.109, -78.974 (the zone’s center; the record gives no point)

Winter Storm, Rockingham

When
February 11, 10:00 AM EST to February 12, 6:33 AM EST
Where
Rockingham forecast zone
Reported by
Trained Spotter
Coordinates
38.481, -78.872 (the zone’s center; the record gives no point)

Winter Storm, Nelson

When
February 11, 10:00 AM EST to February 12, 6:33 AM EST
Where
Nelson forecast zone
Reported by
Trained Spotter
Coordinates
37.787, -78.887 (the zone’s center; the record gives no point)

Winter Storm, Albemarle

When
February 11, 10:00 AM EST to February 12, 6:33 AM EST
Where
Albemarle forecast zone
Reported by
Trained Spotter
Coordinates
38.029, -78.477 (the zone’s center; the record gives no point)

Winter Storm, Greene

When
February 11, 10:00 AM EST to February 12, 6:33 AM EST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
38.298, -78.467 (the zone’s center; the record gives no point)

Winter Storm, Madison

When
February 11, 10:00 AM EST to February 12, 6:33 AM EST
Where
Madison forecast zone
Reported by
Trained Spotter
Coordinates
38.414, -78.279 (the zone’s center; the record gives no point)

Winter Storm, Orange

When
February 11, 10:00 AM EST to February 12, 6:33 AM EST
Where
Orange forecast zone
Reported by
Trained Spotter
Coordinates
38.246, -78.013 (the zone’s center; the record gives no point)

Winter Storm, Spotsylvania

When
February 11, 10:00 AM EST to February 12, 6:33 AM EST
Where
Spotsylvania forecast zone
Reported by
Trained Spotter
Coordinates
38.244, -77.558 (the zone’s center; the record gives no point)

Winter Storm, Western Highland

When
February 11, 10:00 AM EST to February 12, 6:33 AM EST
Where
Western Highland forecast zone
Reported by
Trained Spotter
Coordinates
38.362, -79.568 (the zone’s center; the record gives no point)

Winter Storm, Eastern Highland

When
February 11, 10:00 AM EST to February 12, 6:33 AM EST
Where
Eastern Highland forecast zone
Reported by
Trained Spotter
Coordinates
38.362, -79.568 (the zone’s center; the record gives no point)

Winter Storm, Northern Virginia Blue Ridge

When
February 11, 10:00 AM EST to February 12, 6:33 AM EST
Where
Northern Virginia Blue Ridge forecast zone
Reported by
Trained Spotter
Coordinates
38.573, -78.412 (the zone’s center; the record gives no point)

Winter Storm, Central Virginia Blue Ridge

When
February 11, 10:00 AM EST to February 12, 6:33 AM EST
Where
Central Virginia Blue Ridge forecast zone
Reported by
Trained Spotter
Coordinates
37.879, -79.034 (the zone’s center; the record gives no point)

Winter Weather, Frederick

When
February 11, 11:00 AM EST to February 12, 4:35 AM EST
Where
Frederick forecast zone
Reported by
Trained Spotter
Coordinates
39.195, -78.213 (the zone’s center; the record gives no point)

Winter Weather, Clarke

When
February 11, 11:00 AM EST to February 12, 4:35 AM EST
Where
Clarke forecast zone
Reported by
Trained Spotter
Coordinates
39.112, -77.997 (the zone’s center; the record gives no point)

Winter Storm, Shenandoah

When
February 11, 11:00 AM EST to February 12, 4:35 AM EST
Where
Shenandoah forecast zone
Reported by
Trained Spotter
Coordinates
38.858, -78.571 (the zone’s center; the record gives no point)

Winter Storm, Page

When
February 11, 11:00 AM EST to February 12, 4:35 AM EST
Where
Page forecast zone
Reported by
Trained Spotter
Coordinates
38.620, -78.484 (the zone’s center; the record gives no point)

Winter Storm, Warren

When
February 11, 11:00 AM EST to February 12, 4:35 AM EST
Where
Warren forecast zone
Reported by
Trained Spotter
Coordinates
38.909, -78.207 (the zone’s center; the record gives no point)

Winter Storm, Rappahannock

When
February 11, 11:00 AM EST to February 12, 4:35 AM EST
Where
Rappahannock forecast zone
Reported by
Trained Spotter
Coordinates
38.685, -78.159 (the zone’s center; the record gives no point)

Winter Storm, Culpeper

When
February 11, 11:00 AM EST to February 12, 4:35 AM EST
Where
Culpeper forecast zone
Reported by
Trained Spotter
Coordinates
38.486, -77.956 (the zone’s center; the record gives no point)

Winter Storm, Northern Fauquier

When
February 11, 11:00 AM EST to February 12, 4:35 AM EST
Where
Northern Fauquier forecast zone
Reported by
Trained Spotter
Coordinates
38.739, -77.809 (the zone’s center; the record gives no point)

Winter Storm, Southern Fauquier

When
February 11, 11:00 AM EST to February 12, 4:35 AM EST
Where
Southern Fauquier forecast zone
Reported by
Trained Spotter
Coordinates
38.739, -77.809 (the zone’s center; the record gives no point)

Winter Storm, Fairfax

When
February 11, 1:00 PM EST to February 12, 4:35 AM EST
Where
Fairfax forecast zone
Reported by
Trained Spotter
Coordinates
38.841, -77.291 (the zone’s center; the record gives no point)

Winter Storm, Arlington

When
February 11, 1:00 PM EST to February 12, 4:35 AM EST
Where
Arlington forecast zone
Reported by
Trained Spotter
Coordinates
38.855, -77.106 (the zone’s center; the record gives no point)

Winter Storm, Stafford

When
February 11, 1:00 PM EST to February 12, 4:35 AM EST
Where
Stafford forecast zone
Reported by
Trained Spotter
Coordinates
38.421, -77.457 (the zone’s center; the record gives no point)

Winter Storm, King George

When
February 11, 1:00 PM EST to February 12, 4:35 AM EST
Where
King George forecast zone
Reported by
Trained Spotter
Coordinates
38.274, -77.156 (the zone’s center; the record gives no point)

Winter Storm, Northwest Prince William

When
February 11, 1:00 PM EST to February 12, 4:35 AM EST
Where
Northwest Prince William forecast zone
Reported by
Trained Spotter
Coordinates
38.702, -77.478 (the zone’s center; the record gives no point)

Winter Storm, Cst and Southeast Prince William/Manassas/Manassas Park

When
February 11, 1:00 PM EST to February 12, 4:35 AM EST
Where
Cst and Southeast Prince William/Manassas/Manassas Park forecast zone
Reported by
Trained Spotter
Coordinates
38.746, -77.474 (the zone’s center; the record gives no point)

Winter Storm, Eastern Loudoun

When
February 11, 1:00 PM EST to February 12, 4:35 AM EST
Where
Eastern Loudoun forecast zone
Reported by
Trained Spotter
Coordinates
39.091, -77.636 (the zone’s center; the record gives no point)

Winter Weather, Western Loudoun

When
February 11, 3:00 PM EST to February 12, 4:35 AM EST
Where
Western Loudoun forecast zone
Reported by
Trained Spotter
Coordinates
39.091, -77.636 (the zone’s center; the record gives no point)

Winter Weather, Nelson

When
February 12, 6:33 AM EST to 10:22 AM EST
Where
Nelson forecast zone
Reported by
Trained Spotter
Coordinates
37.787, -78.887 (the zone’s center; the record gives no point)

Coating of snow and glaze of ice from freezing drizzle.

Winter Weather, Albemarle

When
February 12, 6:33 AM EST to 10:22 AM EST
Where
Albemarle forecast zone
Reported by
Trained Spotter
Coordinates
38.029, -78.477 (the zone’s center; the record gives no point)

Coating of snow and glaze of ice from freezing drizzle.

Winter Weather, Greene

When
February 12, 7:45 AM EST to 10:22 AM EST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
38.298, -78.467 (the zone’s center; the record gives no point)

Coating of snow and glaze of ice from freezing drizzle.

Winter Weather, Madison

When
February 12, 7:45 AM EST to 10:22 AM EST
Where
Madison forecast zone
Reported by
Trained Spotter
Coordinates
38.414, -78.279 (the zone’s center; the record gives no point)

Coating of snow and glaze of ice from freezing drizzle.

Winter Weather, Orange

When
February 12, 7:45 AM EST to 10:22 AM EST
Where
Orange forecast zone
Reported by
Trained Spotter
Coordinates
38.246, -78.013 (the zone’s center; the record gives no point)

Coating of snow and glaze of ice from freezing drizzle.

Winter Weather, Culpeper

When
February 12, 7:45 AM EST to 10:22 AM EST
Where
Culpeper forecast zone
Reported by
Trained Spotter
Coordinates
38.486, -77.956 (the zone’s center; the record gives no point)

Coating of snow and glaze of ice from freezing drizzle.

Winter Weather, Stafford

When
February 12, 7:45 AM EST to 10:22 AM EST
Where
Stafford forecast zone
Reported by
Trained Spotter
Coordinates
38.421, -77.457 (the zone’s center; the record gives no point)

Coating of snow and glaze of ice from freezing drizzle.

Winter Weather, Spotsylvania

When
February 12, 7:45 AM EST to 10:22 AM EST
Where
Spotsylvania forecast zone
Reported by
Trained Spotter
Coordinates
38.244, -77.558 (the zone’s center; the record gives no point)

Coating of snow and glaze of ice from freezing drizzle.

Winter Weather, King George

When
February 12, 7:45 AM EST to 10:22 AM EST
Where
King George forecast zone
Reported by
Trained Spotter
Coordinates
38.274, -77.156 (the zone’s center; the record gives no point)

Coating of snow and glaze of ice from freezing drizzle.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1227706, 1227707, 1227708, 1227709, 1227710, 1227711, 1227712, 1227713, 1227714, 1227715, 1227716, 1227717, 1227702, 1227703, 1227718, 1227719, 1227720, 1227721, 1227722, 1227723, 1227724, 1227725, 1227726, 1227727, 1227728, 1227729, 1227730, 1227731, 1227704, 1227782, 1227783, 1227784, 1227785, 1227786, 1227787, 1227788, 1227789, 1227791.